Naprosyn (naproxen) is a nonsteroidal anti-inflammatory drug (NSAID). Naproxen works by reducing hormones that cause inflammation and pain in the body.
Naprosyn is used to treat pain or inflammation caused by conditions such as rheumatoid arthritis, osteoarthritis, ankylosing spondylitis, tendinitis, bursitis, gout, or menstrual cramps.
Use Naprosyn exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.
The delayed-release tablet is a slower-acting form of Naprosyn and should be used only for treating arthritis or ankylosing spondylitis. Follow your doctor's instructions.
Do not crush, chew, or break an extended-release or enteric-coated tablet. Swallow the pill whole. The extended-release pill is specially made to release medicine slowly in the body. The enteric-coated pill has a special coating to protect your stomach.
Shake the oral suspension (liquid) well just before you measure a dose. Measure the liquid with a special dose-measuring spoon or medicine cup. If you do not have a dose-measuring device, ask your pharmacist for one.
If you use this medication long-term, you may need frequent medical tests at your doctor's office.
Store Naprosyn at room temperature away from moisture and heat.
What happens if I miss a dose?
Since Naprosyn is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.
What happens if I overdose?
Seek emergency medical attention.
What should I avoid?
Ask a doctor or pharmacist before using any cold, allergy, or pain medication. Many medicines available over the counter contain aspirin or other medicines similar to naproxen (such as ibuprofen or ketoprofen). Taking certain products together can cause you to get too much of this type of medication. Check the label to see if a medicine contains naproxen, aspirin, ibuprofen, or ketoprofen.
Avoid drinking alcohol. It may increase your risk of stomach bleeding.
Avoid exposure to sunlight or tanning beds. Naprosyn can make you sunburn more easily. Wear protective clothing and use sunscreen (SPF 30 or higher) when you are outdoors.
The active substance in Naprosyn 250 mg and 500 mg Tablets is naproxen. Each tablet contains either 250 mg (milligrams) or 500 mg of naproxen. Other ingredients in the tablets are povidone, magnesium stearate, croscarmellose sodium, water and iron oxide (E172).
Get emergency medical help if you have any of these signs of an allergic reaction to Naprosyn: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Stop using Naprosyn and call your doctor at once if you have:
chest pain, weakness, shortness of breath, slurred speech, problems with vision or balance;
black, bloody, or tarry stools;
coughing up blood or vomit that looks like coffee grounds;
swelling or rapid weight gain, little or no urinating;
nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
bruising, severe tingling, numbness, pain, muscle weakness;
fever, headache, neck stiffness, chills, increased sensitivity to light, purple spots on the skin, and/or seizure (convulsions) or
severe skin reaction -- fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain, followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.
Common Naprosyn side effects may include:
upset stomach, mild heartburn or stomach pain, diarrhea, constipation;
dizziness, headache, nervousness;
skin itching or rash;
blurred vision; or
ringing in your ears.
Naprosyn may increase your risk of heart attack or stroke, especially if you use it long term or have heart disease. Do not use this medicine just before or after heart bypass surgery (coronary artery bypass graft, or CABG).
Naprosyn may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking naproxen.
You should not use Naprosyn if you are allergic to naproxen, or if you have a history of allergic reaction to aspirin or other NSAIDs.
Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:
a history of heart attack, stroke, or blood clot;
heart disease, congestive heart failure, high blood pressure;
a history of stomach ulcers or bleeding;
liver or kidney disease;
polyps in your nose;
a bleeding or blood clotting disorder; or
if you smoke.
All our orders are sent out using Royal Mail. Tracking is available on all orders.
We always aim to dispatch all orders within 24 hours of them being received, if we are unable to meet this
high standard for whatever reason we will always contact you to advise you of the delay.
We offer free UK standard delivery on orders over £40.
The following delivery options are available:
- Standard Delivery - 2/3 day delivery - £2.95
- Express Delivery - 1/2 day delivery - £4.45
- Special Delivery (Guaranteed before 1pm) - £8.95
- Saturday Guaranteed before 1pm - £10.45
The cut-off for same day dispatch of orders is 4pm. Orders processed after this time will be dispatched the following working day. Orders are dispatched Monday - Friday. Orders will not be processed on weekends or bank holidays.
We ensure all deliveries are in plain packaging for discreet delivery of your medicines and pharmacy goods.
Deliveries containing pharmacy-only or prescription medicines may require a signature on receipt.
Delivery is free for all NHS prescriptions.
Please note: Royal Mail do not deliver on Sundays or Bank Holidays - this should be taken into account when ordering.
We are currently unable to ship orders outside of the UK.